PDA

View Full Version : stopping yasmin shed?



LeMimi13
March 12th, 2015, 04:19 PM
Hi!
So, Im considering to stop takong yasmin. I started taking it in september/october. My concern is that I'll get acne (never had any, i started taking it because of PCOS) and shed hair.
Is it true that it'll shed? How significant is it? I'm 16.. are there ways to prevent that shed? Im willing yo take something elseas aa pill, i just fear being one of the death cases that everyone's been talkong about.

Rebeccalaurenxx
March 12th, 2015, 04:35 PM
Hi!
So, Im considering to stop takong yasmin. I started taking it in september/october. My concern is that I'll get acne (never had any, i started taking it because of PCOS) and shed hair.
Is it true that it'll shed? How significant is it? I'm 16.. are there ways to prevent that shed? Im willing yo take something elseas aa pill, i just fear being one of the death cases that everyone's been talkong about.

Hi, I have never been on Yasmin, however currently I am taking LoLestrin Fe. From what I know the acne and shedding is just an effect from the sudden decrease in hormones and your body just adjusting to that. May I ask why you want to stop taking Yasmin if you have PCOS? I have PCOS symptoms and BCP stopped them and I could never imagine myself just suddenly not taking them.. But my advice to you is to speak to your GP (doctor) since most doctors will know more and can do a lot more to help you than anyone here probably could! Seek a professionals guidance please!

lapushka
March 12th, 2015, 05:09 PM
Don't start freaking out about things that haven't happened yet. You "might" get acne. You "might" start shedding. Just keep an eye on it, and talk to your doctor if you have side-effects that worry you. That's what s/he's there for!!! You might get switched to different BC if unwanted side-effects occur. Good luck!

LeMimi13
March 13th, 2015, 03:31 PM
Hi, I have never been on Yasmin, however currently I am taking LoLestrin Fe. From what I know the acne and shedding is just an effect from the sudden decrease in hormones and your body just adjusting to that. May I ask why you want to stop taking Yasmin if you have PCOS? I have PCOS symptoms and BCP stopped them and I could never imagine myself just suddenly not taking them.. But my advice to you is to speak to your GP (doctor) since most doctors will know more and can do a lot more to help you than anyone here probably could! Seek a professionals guidance please!
My PCOS is a lot better and there have been so many reports about girls dying and stuff from the pill..

Panth
March 13th, 2015, 05:26 PM
My PCOS is a lot better and there have been so many reports about girls dying and stuff from the pill..

Really!? I haven't heard any reports at all.

Read the information pack that comes with your pill. That usually contains actual statistics about the likelihoods of side effects. The rates of any side effects are small and serious side effects (never mind death!) are vanishingly so. If you are concerned, you can talk to your doctor.

Unfortunately, news outlets love shocking stories - moreso if they feature young, attractive women and/or a chance to have a go at establishment figures / politically emotive topics (and, lets face it, scientists and doctors count as the former, healthcare most definitely counts as the latter). It's like murders and other shocking crimes - they are often widely and loudly reported. No one reports the millions of women who safely take contraceptives with no problems. Just like no one reports the billions of people who every day avoided being murdered, assaulted, mugged or otherwise the victim of crime. Bad news sells. Shocking news sells.

That's no reason to discontinue a medicine that you need.

lapushka
March 13th, 2015, 05:32 PM
That's no reason to discontinue a medicine that you need.

Amen. Don't base your need to take this on "what ifs".

Nique1202
March 13th, 2015, 06:44 PM
If your PCOS is better while on the pill, then it's likely to get worse again if you go off it. That's why you're on the pill. PCOS doesn't go away on its own. You'll have it for as long as you have ovaries.

Also, Yasmin does have a higher risk of causing blood clots than most pills, but most pills only have about 6 blood clots in 10 000 people taking it for an entire year. In other words, if you took that pill daily for 10 000 years you might have 6 blood clots in that whole time, and not all of them fatal. If you don't have other risk factors for clots (something you and your doctor can discuss) then it's pretty safe to take a birth control pill, even Yasmin.

The problem with relying on the news or your friends and family to report on statistics is that the news reports the same thing five times with different headlines as the story progresses, so it looks like more is happening, and friends and family tend to take that exaggerated number and exaggerate it further in their own perceptions. The best thing you can do is talk to your doctor about the risks and benefits of the pill you're on now before you make any decisions.

lapushka
March 14th, 2015, 05:00 PM
The problem with relying on the news or your friends and family to report on statistics is that the news reports the same thing five times with different headlines as the story progresses, so it looks like more is happening, and friends and family tend to take that exaggerated number and exaggerate it further in their own perceptions. The best thing you can do is talk to your doctor about the risks and benefits of the pill you're on now before you make any decisions.

Yes. :agree: The absolute best thing to do is to talk with your doctor about this. Don't go off this pill all at once. There needs to be interaction between you and your doctor, don't do anything on your own without talking about it first.

swearnsue
March 14th, 2015, 05:49 PM
I've known many women in my life, friends, family, co workers and I haven't had anyone die from taking the pill. Just my experience and 2 cents worth.

tiny squirrel
March 16th, 2015, 10:01 AM
Just sharing my experience. I've been on 6 different pills for PCOS. A couple didn't work. 3 more had horrific side effect: nausea, debilitating cramps, etc. And, yes, I know there is an adjustment period. For each different pill I was on it for at least 6 months. I was on Yasmin for about a year and my hair... it wasn't just "shedding" It was straight up coming out in handfulls every morning. Apparently it is a very rare side effect... but I was one of the "lucky" ones. When I stopped the pill my hair stopped falling out. I regained some thickness, but not all. I'm now on Microgestin Fe (and it's working the best I've ever experienced) but only because I actually need birth control. I would not ever again take birth control just to regulate PCOS. I'm not saying that's the right decision for everyone, but that was my experience. So, for what it's worth, there's my two cents.

Anje
March 16th, 2015, 12:10 PM
Yes. :agree: The absolute best thing to do is to talk with your doctor about this. Don't go off this pill all at once. There needs to be interaction between you and your doctor, don't do anything on your own without talking about it first.

This. Tell your doctor about your concerns. Maybe a different pill would be less risky and still a good fit for you, while keeping your PCOS under control.

But don't worry too much about the maybes. Some people shed when switching or stopping birth control and some people don't. I went off of the hormones entirely (but I don't have PCOS), and never had increased shedding. A friend of mine had a shed just by switching to a different, lower-dose method. Your body will do what it's going to do; the most important thing here is to find the thing that protects your health, and your hair will end up being healthy because you are, even if you end up needing to grow out some post-shed thinness.